Texas, 2005

Damaging Wind in Texas, June 18, 2005

June 18, 2005 · NWS LCH · 1 event in 1 county or zone

Weather equipment recorded 62 mph wind gust.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Weather equipment recorded 62 mph wind gust.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 18, 12:08 PM CST, 4 hours 16 minutes earlier.

Area forecast discussion, Jun 18, 12:08 PM CST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
108 PM CDT SAT JUN 18 2005

.DISCUSSION...
RIDGE ACROSS THE CENTRAL AND SW CONUS CONTINUES TO HOLD
WITH TROUGHS ANCHORED OVER THE ERN US AND W COAST. SHORTWAVE
TRAVELING ALONG THE ERN EDGE OF THIS RIDGE HELPING TO PRODUCE
SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS FROM
S CENTRAL LOUISIANA EASTWARD. THIS ACTIVITY RUNS ALONG A WEAK
FRONTAL BOUNDARY THAT EXTENDS FROM THE NE GULF/FLORIDA PANHANDLE
WESTWARD ACROSS SRN LA INTO E TX.

A FEW SHOWERS HAVE DEVELOPED ALONG THE WEAK CONVERGENCE LINE
ACROSS SW LA EARLY THIS AFTERNOON...MOVING SOUTH. EXPECT THESE
SHOWERS TO CONTINUE OVER SW LA AND EXTREME SE TX THROUGH EARLY
EVENING. WATER VAPOR IMAGERY SHOWS DRIER AIR MOVING INTO THE SRN
PLAINS ALONG THE BACKSIDE OF THE ERN US TROUGH.

MODELS IN GOOD AGREEMENT WITH RIDGE BUILDING OVER THE AREA THE
NEXT FEW DAYS. THE COMBINATION OF DRIER AIR AND SUBSIDENCE WILL
LEAD TO HOT AND DRY WEATHER THROUGH AT LEAST WEDNESDAY. GFS
CURRENTLY INDICATING A RATHER STRONG LOW PRESSURE SYSTEM
DEVELOPING OVER THE SRN GULF OF MEXICO AROUND MID-WEEK
MOVING NORTHWEST TOWARD THE TX COAST. ITS A BIT EARLY TO KNOW HOW
THIS WILL DEVELOP. HOWEVER...IF IT DOES...WILL SEE INCREASING
CHANCES OF SHOWERS AND THUNDERSTORMS OVER THE LATTER PART OF
THE WEEK. FOR NOW...WILL GO WITH CHANCE POPS FROM THURSDAY THROUGH
THE WEEKEND.

&&

.AVIATION...
MAY SEE VISIBILITIES REDUCED TO 4 TO 6 MILES AROUND SUNRISE AS PATCHY FOG
DEVELOPS...OTHERWISE VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS.

&&

.MARINE...
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED MAINLY EAST
OF CAMERON THROUGH THE EVENING HOURS AS A WEAK FRONTAL BOUNDARY
SAGS SLOWLY SOUTHWARD. HIGH PRESSURE WILL BUILD OVER THE COASTAL
WATERS TONIGHT...ALLOWING FOR LIGHT NORTHEAST TO EAST WINDS AND
SEAS AROUND 2 FEET OR LESS. EASTERLY WINDS AND SEAS ARE EXPECTED
TO INCREASE WEDNESDAY IN RESPONSE TO A DEVELOPING LOW PRESSURE
AREA OVER THE SOUTHERN GULF OF MEXICO.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  95  71  95 /   0  0  0  0
KBPT  73  95  71  97 /   0  0  0  0
KAEX  66  93  67  95 /   0  0  0  0
KLFT  72  94  72  94 /   0  0  0  0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&
Hazardous weather outlook, Jun 18, 5:00 AM CST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CDT SAT JUN 18 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
191100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

.DAY ONE...TODAY AND TONIGHT
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AS A
WEAK FRONT PUSHES SOUTH ACROSS THE REGION AND INTERACTS WITH A MOIST
UNSTABLE AIRMASS. NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HIGH PRESSURE WILL BUILD OVER THE REGION...SHUTTING OFF SHOWERS AND
THUNDERSTORMS THROUGH AT LEAST MID-WEEK. RAIN CHANCES RETURN LATE IN
THE WEEK AS MOISTURE RETURNS TO THE REGION. SEVERE WEATHER IS NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
WILL NOT BE REQUIRED TODAY.

LGE

In the hours before

Local storm report, Jun 18, 10:38 AM CST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1138 AM CDT SAT JUN 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     MARINE TSTM WIND 38 SW BURNS POINT       29.18N 91.97W
06/18/2005  43 MPH           GMZ455             LA   PUBLIC

            REPORTED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 268.

&&

MOGGED
Local storm report, Jun 18, 10:52 AM CST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1152 AM CDT SAT JUN 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 AM     MARINE TSTM WIND 38 S BURNS POINT        29.02N 91.53W
06/18/2005  45 MPH           GMZ475             LA   PUBLIC

            REPORTED BY PLATFORM IN EUGENE ISLAND BLOCK 107.

&&

MOGGED
Local storm report, Jun 18, 2:28 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
328 PM CDT SAT JUN 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     MARINE TSTM WIND 35 SE GRAND CHENIER     29.41N 92.56W
06/18/2005  35 MPH           GMZ455             LA   PUBLIC

            REPORTED BY PLATFORM IN VERMILION BLOCK 22.

0240 PM     WATER SPOUT      10 SE GRAND CHENIER     29.66N 92.86W
06/18/2005                   GMZ455             LA   PUBLIC

            SMALL WATERSPOUT SIGHTED TO THE NORTH BY PLATFORM IN EAST
            CAMERON BLOCK 14.

0255 PM     MARINE TSTM WIND 13 SE GRAND CHENIER     29.63N 92.82W
06/18/2005  35 MPH           GMZ455             LA   PUBLIC

            REPORTED BY PLATFORM IN EAST CAMERON BLOCK 14.

&&

SHAMBURGER
Local storm report, Jun 18, 2:58 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
358 PM CDT SAT JUN 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             CREOLE                  29.80N 93.11W
06/18/2005  0.25 INCH        CAMERON            LA   PUBLIC

            NUMEROUS REPORTS OF PEA SIZE HAIL IN CREOLE.

&&

SHAMBURGER
Local storm report, Jun 18, 3:32 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
432 PM CDT SAT JUN 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     TSTM WND GST     3 E CONSTANCE BEACH     29.77N 93.53W
06/18/2005  60 MPH           CAMERON            LA   PUBLIC

            REPORTED AT SHELL STINGRAY PLANT

&&

SHAMBURGER
Local storm report, Jun 18, 4:07 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
507 PM CDT SAT JUN 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     MARINE TSTM WIND 19 SE SABINE PASS       29.54N 93.67W
06/18/2005  40 MPH           GMZ450             LA   PUBLIC

            REPORTED BY PLATFORM IN SABINE PASS BLOCK 13

&&

SHAMBURGER

The radar

The Lake Charles radar (KLCH), 72 km away, was scanning. The volume nearest the first event began at 22:22 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
June 18, 4:24 PM CST
Where
Jefferson County, 1 mi E of Port Arthur
Measured
54 kt (62 mph) measured gust
Reported by
BROADCAST MEDIA
Coordinates
29.900, -93.917

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460697.